# SDR CA040331003

- Difficulty date: March 26, 2004
- Submitted: July 22, 2004
- Operation: General aviation
- Make and model: Piper PA-44-180
- Aircraft time: 9,706 hours
- Engine: Lyc O360D1A
- Propeller: Hartzl HCC3YR2
- System (JASC): 3220 · Nose/Tail Landing Gear
- Part: Bolt
- Part number: NAS464P427
- Condition: Sheared
- Location: Shaft
- Component: Drag Link Assy, Piper
- Stage of operation: LD
- How discovered: O
- Nature of condition: O
- Precautionary procedure: O

## Discrepancy

(CAN) THE AIRCRAFT WAS ON A ROUTINE TRAINING FLT & HAD JUST LANDED WHEN THE NLG SUDDENLY COLLAPSED DURING LANDING ROLL. ONCE ACFT WAS CLEARED TO BE MOVED FROM RUNWAY, IT WAS TOWED TO RAMP AREA WHERE MX PERSONNEL WERE ABLE TO INVESTIGATE FAILURE. EXAMINATION OF THE NLG SYS BY AN AME REVEALED THAT THE DRAG LINK PIVOT BOLT HAD SHEARED & SUBSEQUENTLY BACKED OUT OF POSITION CAUSING DRAG LINK MECH TO FAIL. FAILURE OF DRAG LINK MECH IN TURN CAUSED THE NLG TO COLLAPSE. AT THE TIME OF THE INVESTIGATION THE AME DETERMINED THAT THE BOLT HAD SHEARED ABOUT HALF WAY ALONG THE SHAFT AND THAT THE END WITH THE NUT ATTACHED HAD FALLEN FROM THE AIRCRAFT AND THE REMAINING HALF HAD BACKED OUT ENOUGH TO ALLOW THE LINKAGE TO SEPARATE
